Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Suggest treatment for cellulitis in the lower leg

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1989
Answered : 3410 Questions
Question
I have been taking Doxycycline, 100mg twice a day for 2 1/2 weeks for a cellulitis in the lower leg of unknown origin. Ultrasounds for DVT were negative, but skin remains mildly sensitive and slightly red. Is there a risk of a particular bacteria developing resistance to the antibiotic by continuing the doxycycline ?
Mon, 7 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Kathy Robinson 31 minutes later
Brief Answer:
not necessarily

Detailed Answer:
Hello and thank you for your question.
There is always a slight risk of resistance when antibiotics are taken not usually this occurs when more is taken than is needed for treating the infection.
If the infection were getting worse then changing the antibiotic might be recommended. However, if it is just slow to clear up, that is pretty typical for cellulitis and a longer course may just be needed to get rid of the infection. Make sure to take some probiotics when you get off the antibiotics to restore the normal bacteria in your gut
Regards,
Dr. Robinson
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor